My Doctor put me on Metformin for "borderline Type 2 Diabetes" (my blood sugar count is 6.5). About 3 months ago, he started me on one 500MG at bedtime. My blood sugar count remained the same, so a month ago he doubled the dosage to 1000MG (once during the day and at bedtime).
However, I am not experiencing any weight loss, but I am experiencing hair loss. Every morning I brush out lots of hair and the texture of my hair has changed. I have stopped shampooing every day and just water rinse my hair every other day, but the hair loss continues.
Has anyone had hair loss while on Metformin? Is there a connection between Metformin and hair loss? If it isn't lowering my blood sugar and is causing me to lose my hair--then I am considering discontinuing the Metformin. Help--I need all the information that I can get.
Do you have any other symptoms besides the diabetes. I know many of us are on Metformin including myself because we have pcos which causes diabetes and insulin resistance so we take the Met to control the insulin resistance even without diabetes.
Reason I am stating this is because pcos causes extreme hair loss.
I have been on 1000 mg of metformin for about 1 year. Are you taking any other meds? I started taking Topamax 6 months ago and started noticing hair loss the past couple of months.I looked up side effects for all my meds and found Topamax lists hair loss as a side effect so I have stopped taking it. Hair loss can also be due to stress, I didn't notice any hair loss until I had been on the Topamax for a while so I'm almost certain it was the Topamax. Good luck to you.
Just saw my dr. I have been on Metformin for two years for metabolic syndrome. My hair is nearly gone. Before I saw a hair transplant specialist, I went back to my doctor. He took me off of Metformin. YES! It definitely can cause hair loss. He says there are other drugs to consider. Don't give up! I am on minoxidil twice daily and prenatal vitamins. No drugs for blood sugar now.
yes heaps of hair loss since metaformin increased to 3 tablets a day. if i was to focus or worry about it too much i would freak out so i am trying to be as calm as i can be. i mean its only hair...right????
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.